Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 258, NWS Atlanta, GA

December 30, 2015Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 30, 2015, 10:51 AM EST for Forsyth County, Georgia. It took effect at Dec 30, 2015, 12:05 PM EST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Dec 30, 2015, 10:51 AM EST (15:51 UTC)
In effect from
Dec 30, 2015, 12:05 PM EST
Expired
Dec 31, 2015, 5:22 AM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.43 ft at Dec 30, 2015, 5:00 PM EST.

actionminormoderate51012/3012/3101/01
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WGUS42 KFFC 301551
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EST WED DEC 30 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following creek and rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County

  Alcovy River near High Point affecting Newton County

  Oconee River near Avant Mine Oconee affecting Washington and 
  Wilkinson Counties

.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC303-319-310551-
/O.NEW.KFFC.FL.W.0257.151230T1551Z-000000T0000Z/
/OCOG1.1.ER.151230T1510Z.151230T1515Z.000000T0000Z.UU/
1051 AM EST WED DEC 30 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Avant Mine Oconee.
* From this morning until further notice.
* At 10 AM Wednesday the stage was 18 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will be at the
  top of the boat ramp.
 

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC117-310550-
/O.NEW.KFFC.FL.W.0258.151230T1705Z-151231T1022Z/
/CMGG1.1.ER.151230T1705Z.151230T2200Z.151231T0422Z.UU/
1051 AM EST WED DEC 30 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Cumming.
* From this afternoon until late tonight.
* At 945 AM Wednesday the stage was 3.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 6 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  to rise to near 6.9 feet by late this afternoon. The creek will fall
  below flood stage by tonight.
* At 7 feet...Minor flooding continues to expand into the natural 
  flood plain of the creek upstream and downstream from the gage at 
  Atlanta Highway or Georgia Highway 9. Large portions of the 
  sidewalk and boardwalk of the Big Creek Greenway will be flooded. 
  The areas under the Georgia 400 Highway and McFarland Road will be 
  covered with around two feet of water. A portion of the sidewalk 
  under Majors Road will be covered with around 3 feet of water. 


&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC217-310550-
/O.NEW.KFFC.FL.W.0259.151230T1551Z-000000T0000Z/
/HPTG1.1.ER.151230T1521Z.151230T1530Z.000000T0000Z.NO/
1051 AM EST WED DEC 30 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Alcovy River near High Point.
* From this morning until further notice.
* At 10 AM Wednesday the stage was 11.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 11 feet.
* At 11 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and fields near the river upstream and downstream from 
  the gage on Henderson Mill Road. The water level reaches the first 
  wooden step behind an elevated private residence just upstream and 
  on the left bank from the bridge.
  

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

16
3 follow-up statements
811 
WGUS82 KFFC 302155
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EST WED DEC 30 2015

...The Flood Warning continues for the following rivers in Georgia...
  Big Creek near Cumming affecting Forsyth County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC117-311022-
/O.CON.KFFC.FL.W.0258.000000T0000Z-151231T1022Z/
/CMGG1.1.ER.151230T1818Z.151230T2200Z.151231T0422Z.UU/
455 PM EST WED DEC 30 2015

The Flood Warning continues for
  The Big Creek near Cumming.
* Until late tonight.
* At 4 PM Wednesday the stage was 6.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 6 feet.
* The river will continue rising to near 6.9 feet this evening. The river will fall below flood stage overnight tonight.
* At 7 feet...Minor flooding continues to expand into the natural 
  flood plain of the creek upstream and downstream from the gage at 
  Atlanta Highway or Georgia Highway 9. Large portions of the 
  sidewalk and boardwalk of the Big Creek Greenway will be flooded. 
  The areas under the Georgia 400 Highway and McFarland Road will be 
  covered with around two feet of water. A portion of the sidewalk 
  under Majors Road will be covered with around 3 feet of water. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-311154-
/O.CON.KFFC.FL.W.0239.000000T0000Z-160102T0224Z/
/APHG1.1.ER.151229T0515Z.160101T0000Z.160101T2024Z.NO/
455 PM EST WED DEC 30 2015

The Flood Warning continues for
  The Big Creek near Alpharetta.
* From this evening until Friday evening.
* At 4 PM Wednesday the stage was 6.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 8.6 feet by tomorrow evening.The river will fall below
  flood stage by Friday afternoon.
* At 9 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia begin to
  flood. The Big Creek Greenway experiences significant flooding up 
  to 3 feet deep...which results in closure of most of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Hill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a foot of water. 

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
142 
WGUS82 KFFC 302240
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EST WED DEC 30 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Cumming affecting Forsyth County 

 
...The Flood Warning continues for the following rivers in Georgia...

  Coosawattee River near Redbud  affecting Gordon County 


GAC129-311239-
/O.CON.KFFC.FL.W.0253.000000T0000Z-000000T0000Z/
/RDBG1.1.ER.151231T0236Z.160101T1200Z.000000T0000Z.NO/
539 PM EST WED DEC 30 2015

The Flood Warning continues for
  The Coosawattee River near Redbud .
* From tonight until further notice.
* At 5 PM Wednesday the stage was 24.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 26 feet by Friday morning. additional rises are possible 
  thereafter.
* At 27 feet...Minor flooding continues upstream and downstream 
  from the river gauge at Owens Gin Road. This will mainly affect 
  farmland and pasture.

&&

LAT...LON 3459 8480 3452 8480 3453 8486 3459 8484


$$

GAC117-310753-
/O.EXT.KFFC.FL.W.0258.000000T0000Z-151231T0753Z/
/CMGG1.1.ER.151230T1818Z.151230T2145Z.151231T0153Z.UU/
539 PM EST WED DEC 30 2015

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Big Creek near Cumming.
* Until late tonight.
* At 5 PM Wednesday the stage was 6.4 feet...and steady.
* Minor flooding will continue.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage by this 
  evening.
* At 7 feet...Minor flooding continues to expand into the natural 
  flood plain of the creek upstream and downstream from the gage at 
  Atlanta Highway or Georgia Highway 9. Large portions of the 
  sidewalk and boardwalk of the Big Creek Greenway will be flooded. 
  The areas under the Georgia 400 Highway and McFarland Road will be 
  covered with around two feet of water. A portion of the sidewalk 
  under Majors Road will be covered with around 3 feet of water. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
364 
WGUS82 KFFC 310209
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EST WED DEC 30 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Cumming affecting Forsyth County

 
GAC117-310239-
/O.CAN.KFFC.FL.W.0258.000000T0000Z-151231T0753Z/
/CMGG1.1.ER.151230T1818Z.151230T2145Z.151231T0036Z.UU/
909 PM EST WED DEC 30 2015

The Flood Warning is cancelled for
  The Big Creek near Cumming.
* This takes affect immediately.
* At 9 PM Wednesday the stage was 5.6 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
* At 6 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 


&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 30, 10:04 AM EST, 47 minutes earlier.

Area forecast discussion, Dec 30, 10:04 AM EST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 AM EST WED DEC 30 2015

.MESOSCALE UPDATE...
ANOTHER VERY WET MORNING ACROSS NORTH/CENTRAL GA WITH INITIAL
ROUND OF RAIN DUMPING 1 TO 2 INCHES WITH ISOLATED HIGHER
AMOUNTS...ESPECIALLY IN PORTIONS OF HEARD/TROUP/COWETA COUNTIES
WHERE AS MUCH AS 3 INCHES HAVE OCCURRED THIS MORNING. THIS HAS
OBVIOUSLY LED TO ADDITINAL FLOODING AND LOCALIZED FLASH FLOODING.

AT THIS TIME...SEEING A FAIRLY PRONOUNCED SFC BOUNDARY SET UP FROM
AROUND MONTGOMERY /AL/ TO ATLANTA TO ATHENS. ALONG AND SOUTH/EAST OF
THIS BOUNDARY...A MORE UNSTABLE/MOIST AIRMASS EXISTS WITH DEWPTS IN
THE LWR 60S TO NEAR 70F.

FOR THE REMAINDER OF THE DAY...AXIS OF HEAVIEST RAIN IS EXPECTED TO
GRADUALLY SHIFT SOUTH AND EAST ACROSS THE FORECAST AREA GENERALLY
ALONG AND EAST OF I-85...WHERE DEEPEST MOISTURE/GREATEST LOW LVL
MOISTURE TRANSPORT COMBINED WITH MARGINAL INSTABILITY WILL EXIST
ALONG AND AHEAD OF ABOVE MENTIONED SFC BOUNDARY. NOT EXPECTING
THIS BOUNDARY TO MOVE MUCH THROUGH THE DAY PUTTING MANY OF THE
SAME LOCATIONS THAT HAVE ALREADY BEEN HIT WITH HEAVY RAIN THIS
MORNING AT RISK FOR ADDITIONAL HEAVY RAIN. COULD SEE AN ADDITIONAL
1-2 INCHES THROUGH EARLY THIS EVENING ALONG AND SOUTH OF THE I-85
CORRIDOR WITH POCKETS OF HEAVIER RAIN WHERE THUNDERSTORMS DEVELOP.
SEVERE RISK IS LOW AT THIS TIME...BUT CANNOT RULE OUT AN ISOLD
STRONG TO SVR STORM ACROSS SOUTHERN/EASTERN COUNTIES /COLUMBUS TO
MACON TO SPARTA/.

FOR 18-00Z PREDICTED RAINFALL...TOOK 06Z/30 WPC QPF FORECAST AND
ADJUSTED UP ABOUT 1/2 INCH. REMAINDER OF FORECAST FOR TODAY LOOKS IN
GOOD SHAPE.

DJN.83

&&

.PREV DISCUSSION... /ISSUED 642 AM EST WED DEC 30 2015/

SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT AS FAR AS GENERAL
PATTERN. UPPER LOW SHIFTS INTO THE NORTHERN PLAINS...SOUTHWEST
FLOW ALOFT PROVIDING GOOD GULF MOISTURE ACROSS THE SOUTHEAST WILL
BEGIN TO FLATTEN SOME BY THE END OF THE DAY THURSDAY. AT THE
SURFACE MODELS CONTINUE TO DEVELOP SURFACE LOW/INVERTED TROUGH
OVER THE NORTHERN GULF THIS MORNING...AS THE LOW TREKS UP THE
STATIONARY FRONT THROUGH THIS EVENING...GOOD MOISTURE /PWATS OF
1.5 TO 2 INCHES EXPECTED ACROSS THE AREA THROUGH TOMORROW/ WILL
PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE AREA. WE CONTINUE TO
EXPECT 1 TO 2 INCHES OF RAINFALL GENERALLY ALONG AND SOUTH OF THE
I-85 CORRIDOR THROUGH FRIDAY. THE LATEST FORECAST HAS THE HEAVIEST
RAIN AXIS TODAY SLIGHTLY FURTHER NORTH THAT PREVIOUS FORECAST.
ISOLATED HIGHER AMOUNTS ARE EXPECTED WHERE STORMS TRAIN. WITH
SOILS ALREADY SATURATED...ANY ADDITIONAL RAINS WILL CREATE RUN-
OFF. IN ADDITION...SEVERAL CREEKS/STREAMS/MAINSTEM RIVERS REMAIN
ABOVE FLOOD STAGE AND THE ADDITIONAL RAINS WILL PROLONG THE
ONGOING ISSUES. HAVE CONTINUED FLOOD WATCH FOR MUCH OF THE
FORECAST AREA THROUGH FRIDAY.

ALTHOUGH INSTABILITY IS NOT IMPRESSIVE...SBCAPES GENERALLY
200-1000 J/KG WITH HIGHER VALUES OVER EAST CENTRAL GEORGIA THIS
AFTERNOON. CONTINUE TO EXPECT MAINLY ISOLATED THUNDERSTORMS BELOW
SEVERE CRITERIA. HOWEVER WITH SATURATED GROUNDS ACROSS THE
AREA...SUB SEVERE WINDS WILL BE CAPABLE OF UPROOTING SOME TREES.

GUIDANCE TEMPERATURES CONTINUE TO TREND ABOVE NORMAL THROUGH THE
SHORT TERM PERIODS.

ATWELL

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
RAIN CHANCES WILL DIMINISH ON FRIDAY AS FRONT PUSHES EAST OF THE
FORECAST AREA THROUGH THE DAY. BEST CHANCES WILL REMAIN OVER
CENTRAL GEORGIA WITH SOME DRYING NOTED ACROSS NORTH GEORGIA BY
LATE AFTERNOON. THE UPPER LEVEL SHORT WAVE FINALLY PUSHES EAST OF
THE APPALACHIANS ON SATURDAY WITH DRY CONDITIONS EXPECTED THROUGH
THE EXTENDED PERIODS...AS UPPER TROUGH DEEPENING ALONG THE EAST
COAST INDUCES WEAK RIDGING ALOFT THROUGH MID WEEK. MODELS DIVERGE
ON HOW QUICKLY MOISTURE IS ABLE TO RETURN...BUT FOR NOW WILL KEEP
FORECAST DRY AND CONTINUE TO MONITOR. TEMPERATURES WILL RETURN TO
NEAR NORMAL FOR THIS TIME OF YEAR WITH HIGHS IN THE 50S AND LOWS
IN THE MID TO UPPER 30S.

ATWELL

AVIATION...
12Z UPDATE...
AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO WEST GA AND ATL
AREA TAFS...SHOULD IMPACT THE TAF SITES THROUGH 14Z...WITH SHOWERS
CONTINUING THROUGH MUCH OF THE TAF PERIOD. MOST TAF SITES WILL
STAY IN IFR/LOW MVFR RANGE BUT COULD SEE BRIEF PERIODS OF HIGHER
CIGS...ESPECIALLY AS SHRA/TS MOVE ACROSS COULD SEE CIGS IN 025-030
RANGE. WINDS SOUTH OF ATL TO AHN ARE SW...AND SHOULD SEE ATL SHIFT
OUT OF SW BY 15Z WITH SPEEDS IN THE 4-7KT RANGE. VISIBILITIES WILL
REMAIN IN IFR.LOW MVFR THROUGH THE PERIOD.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE IN CIGS...WIND SPEEDS.
MEDIUM TO LOW CONFIDENCE VISIBILITY...WIND SHIFT/DIRECTION...AND
WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  53  65  47 / 100  80  30  30
ATLANTA         65  50  61  45 / 100  80  30  30
BLAIRSVILLE     61  45  58  39 /  80  60  10  10
CARTERSVILLE    61  46  59  41 /  80  60  20  20
COLUMBUS        69  56  63  49 / 100  80  40  50
GAINESVILLE     63  50  62  45 / 100  70  20  20
MACON           73  58  64  49 / 100  80  50  40
ROME            60  44  58  40 /  70  50  10  10
PEACHTREE CITY  66  50  62  44 / 100  80  30  30
VIDALIA         78  65  70  55 /  50  50  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...
WHITE...WHITFIELD...WILKES...WILKINSON.

&&

SHORT TERM...DJN.83
LONG TERM....01
AVIATION...DJN.83
Hazardous weather outlook, Dec 30, 4:00 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST WED DEC 30 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR MUCH OF
NORTH AND CENTRAL GEORGIA. REFER TO THE FLOOD WATCH PRODUCT
/ATLFFAFFC/ FOR MORE INFORMATION.

ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA INTO
TONIGHT.

WEATHER HAZARDS EXPECTED...
OCCASIONAL MODERATE TO HEAVY RAINFALL THAT COULD CAUSE MINOR
FLOODING OR CONTINUE AND ENHANCE CURRENT FLOODING.

OCCASIONAL LIGHTNING IS THE MOST LIKELY HAZARD FROM THUNDERSTORMS.
GUSTY WINDS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL
GEORGIA ON THURSDAY. OCCASIONAL LIGHTNING WILL BE THE MAIN HAZARD.

OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ANY SEVERE WEATHER AND FLOODING THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 30, 6:15 AM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EST WED DEC 30 2015

GAZ066-301200-
TROUP GA-
615 AM EST WED DEC 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 700 AM EST...

AT 615 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
HOGANSVILLE TO NEAR STANDING ROCK...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...WEST POINT...HOGANSVILLE...HARRISONVILLE...BAUGHS
CROSSROADS...BIG SPRINGS...HILLCREST...MOUNTVILLE...ABBOTTSFORD...
WARES CROSSROADS...STATE LINE PARK...LOUISE...PIEDMONT HEIGHTS...
CANNONVILLE...SMITHS CROSSROAD...LONG CANE AND JONES CROSSROADS.

LAT...LON 3316 8512 3320 8510 3317 8508 3322 8494
      3322 8486 3287 8486 3287 8518 3313 8524
TIME...MOT...LOC 1115Z 219DEG 25KT 3317 8492 3305 8518

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 7:53 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding15 hr
Dec 29, 8:33 PM ESTRiver Flood WarningFFCDeKalb, Rockdale49 hr
Dec 29, 10:07 PM ESTRiver Flood WarningFFCFayette, Spalding3 days
Dec 30, 6:15 AM ESTSpecial Weather StatementFFCTroup45 min
Dec 30, 7:29 AM ESTFlash Flood WarningFFCBarrow, Cobb, DeKalb, Douglas, Forsyth, Fulton and 1 more6 hr
Dec 30, 8:23 AM ESTFlash Flood WarningFFCBanks, Bartow, Cherokee, Cobb, Dawson, Forsyth and 7 more6 hr
Dec 30, 10:51 AM ESTRiver Flood WarningFFCWashington, Wilkinson51 hr
Dec 30, 10:51 AM ESTRiver Flood WarningFFCNewton3 days
Dec 30, 11:35 AM ESTSpecial Weather StatementFFCLamar, Upson25 min
Dec 30, 11:49 AM ESTSpecial Weather StatementFFCJasper26 min
Dec 30, 12:05 PM ESTFlash Flood WarningFFCGreene, Morgan, Oconee, Oglethorpe, Wilkes10 hr
Dec 30, 12:30 PM ESTFlash Flood WarningFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 3 more9 hr
Dec 30, 12:37 PM ESTRiver Flood WarningFFCFayette34 hr
Dec 30, 12:41 PM ESTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Monroe, Newton and 3 more94 min
Dec 30, 12:50 PM ESTFlash Flood WarningFFCButts, Clayton, Coweta, Fayette, Henry, Jasper and 6 more9 hr
Dec 30, 1:19 PM ESTFlash Flood WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe6 hr
Dec 30, 2:38 PM ESTRiver Flood WarningFFCMorgan, Newton24 hr
Dec 30, 2:38 PM ESTRiver Flood WarningFFCBarrow, Jackson22 hr
Dec 30, 3:17 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding32 hr
Dec 30, 3:17 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding26 hr
Dec 30, 3:17 PM ESTRiver Flood WarningFFCNewton8 days
Dec 30, 3:35 PM ESTRiver Flood WarningFFCTroup27 hr
Dec 30, 4:03 PM ESTRiver Flood WarningFFCNewton, Rockdale24 hr
Dec 30, 4:46 PM ESTFlash Flood WarningFFCGlascock, Greene, Hancock, Putnam, Taliaferro, Warren and 2 more6 hr
Dec 30, 5:40 PM ESTFlash Flood WarningFFCMacon, Marion, Schley, Stewart, Sumter, Taylor and 1 more6 hr
Dec 30, 5:52 PM ESTRiver Flood WarningFFCNewton, Walton24 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.